3 weeks post op Belotero injected in tear trough, I have lumps under my eyes that were not there before. Any suggestion? (photo)

I received belotero injection under my eyes to fill in the hollowness. Lumps appeared that we're not present before. Was the filler injected superficially? Will this go away on its own or should I have it corrected? Went back to my doctor once already. He advised waiting but it's not getting better.

Doctor Answers 5

Beletero to tear troughs

This looks like slightly too much Beletero. You don't mention how long ago the procedure was, but after two weeks it probably will not go down much more for a very long time; the longevity of fillers under the eye can be very long due to less muscle contraction here than elsewhere on the face, sometimes even a year or more. A small amount of hyaluronidase may do the trick.

All the best! Dr. Clark


New York Dermatologist
5.0 out of 5 stars 7 reviews

Belotero

Unfortunately, whoever injected the Belotero went beyond the tear troughs and placed the product near the lower fold of the eyelid and maxilla junction. The tear troughs are more medial (closer to the nose) and don't extend that far out in your case as you show on the photograph before placement of the filler. It will dissipate over time. 

Belotero for Tear Trough

Belotero is a fabulous filler that is injected into the tear trough area.  It appears from the photo that too much filler may have been injected into that area.  Please return to your treating physician or consult a board certified dermatologist with experience with Belotero and under eye injections.  You may require Hyaluronidase at this point to dissolve the product.  

Too Much Belotero

Thanks for sharing your before and after pics. Swelling after filler injections underneath the eye is very common. Most of this should resolve by 2 weeks. In some rare cases it can last as long as 6 weeks. Belotero is meant to be injected more superficially than other fillers. I think the main problem in this case is that you were probably injected with too much product. If your issues don't resolve after 6 weeks from the date of your injection then I would recommend having the filler dissolved with Hyaluronidase. Injecting under the eyes requires an advanced technique so make sure you choose an experienced physician injector. Best of luck to you.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Hyaluronidase can help

You should return to your injector to resolve your concern, because by this time it probably won't get better (unless you want to wait until all your Belotero goes away in a few months). Hyaluronidase can help dissolve the excess.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.